Alert archive / Illinois / Tornado Warnings in 2010

Tornado Warning 14, NWS Quad Cities, IA

June 21, 2010Hancock County, Henderson County, Illinois; Des Moines County, Lee County, Iowa

NWS Quad Cities, IA issued this tornado warning at Jun 21, 2010, 5:01 PM CDT for Hancock County, Henderson County, Illinois; Des Moines County, Lee County, Iowa. It was in force for 44 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2010, 5:01 PM CDT (22:01 UTC)
Expired
Jun 21, 2010, 5:45 PM CDT
In force
44 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Des Moines County, IA, Lee County, IA, Hancock County, IL, Henderson County, IL

The radar

The Quad Cities radar (KDVN), 112 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 5:17 PM CDTFUNNEL CLOUDNw Fort Madison, IA
Jun 21, 5:21 PM CDTTORNADO5 N Fort Madison, IAOBSERVING A TORNADO ON THE GROUND.
Jun 21, 5:28 PM CDTFUNNEL CLOUDN Fort Madison, IAOBSERVED OVER HIGHWAY 61.
Jun 21, 5:30 PM CDTTSTM WND GST 50Fort Madison, IA
Jun 21, 5:30 PM CDTTORNADO2 W Niota, ILTORNADO ON GROUND STILL DEVELOPING MOVING TOWARD NIOTA.
Jun 21, 5:45 PM CDTHAIL 1.256 N Fort Madison, IANEAR WEVER. QUARTER TO HALF DOLLAR SIZE HAIL.
Jun 21, 5:47 PM CDTHAIL 0.75Wever, IADIME SIZE HAIL.
Jun 21, 5:51 PM CDTFUNNEL CLOUD2 Nw Fort Madison, IALOWERING RAIN WRAPPED WALL CLOUD NEAR INTERSECTION OF HWYS 61 AND 2 IN FORT MADISON.
Jun 21, 5:51 PM CDTFUNNEL CLOUDNiota, ILREPORTED FROM FORT MADISON...LOOKING IN THE VICINITY OF NIOTA. VIEW OF THE GROUND IS OBSTRUCTED FROM SPOTTER LOCATION.
Jun 21, 5:51 PM CDTTSTM WND GST 601 Ene Fort Madison, IAESTIMATED 50 TO 60MPH WIND GUSTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 4:36 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1443 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WFUS53 KDVN 212201
TORDVN
IAC057-111-ILC067-071-212245-
/O.NEW.KDVN.TO.W.0014.100621T2201Z-100621T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
501 PM CDT MON JUN 21 2010

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL DES MOINES COUNTY IN SOUTHEAST IOWA...
  CENTRAL LEE COUNTY IN SOUTHEAST IOWA...
  NORTH CENTRAL HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHWESTERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 545 PM CDT.

* AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR FRANKLIN...OR NEAR FORT MADISON...MOVING NORTHEAST AT
  25 MPH.

* THE TORNADO WILL BE NEAR...
  FORT MADISON AROUND 510 PM CDT...
  FORT MADISON MUNICIPAL ARPT...SAWYER AND NIOTA AROUND 515 PM CDT...
  SOUTH AUGUSTA...AUGUSTA AND PONTOOSUC AROUND 525 PM CDT...
  WEVER AND DALLAS CITY AROUND 530 PM CDT...
  SPRING GROVE AROUND 540 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

&&

LAT...LON 4085 9102 4071 9091 4054 9149 4066 9156
TIME...MOT...LOC 2201Z 242DEG 23KT 4063 9143

$$

HAASE
2 follow-up statements
598 
WWUS53 KDVN 212224
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
524 PM CDT MON JUN 21 2010

IAC057-111-ILC067-071-212245-
/O.CON.KDVN.TO.W.0014.000000T0000Z-100621T2245Z/
LEE IA-DES MOINES IA-HANCOCK IL-HENDERSON IL-
524 PM CDT MON JUN 21 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHWESTERN HENDERSON...NORTH CENTRAL HANCOCK...SOUTH CENTRAL DES
MOINES AND CENTRAL LEE COUNTIES...

AT 523 PM CDT...TRAINED SPOTTERS REPORTED A TORNADO 5 MILES NORTH 
OF FORT MADISON. DOPPLER RADAR INDICATED THIS TORNADO WAS MOVING
EAST AT 30 MPH. PERSONS FROM NEAR FORT MADISON TO NIOTA NEED TO 
SEEK SHELTER IMMEDIATELY! 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

&&

LAT...LON 4085 9102 4071 9091 4054 9149 4066 9156
TIME...MOT...LOC 2221Z 065DEG 24KT 4063 9145

$$

HAASE
682 
WWUS53 KDVN 212242
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
542 PM CDT MON JUN 21 2010

IAC057-111-ILC067-071-212252-
/O.EXP.KDVN.TO.W.0014.000000T0000Z-100621T2245Z/
LEE IA-DES MOINES IA-HANCOCK IL-HENDERSON IL-
542 PM CDT MON JUN 21 2010

...THE TORNADO WARNING FOR SOUTHWESTERN HENDERSON...NORTH CENTRAL
HANCOCK...SOUTH CENTRAL DES MOINES AND CENTRAL LEE COUNTIES WILL
EXPIRE AT 545 PM CDT...

THE SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING A TORNADO HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS BEEN 
ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4085 9102 4071 9091 4054 9149 4066 9156
TIME...MOT...LOC 2242Z 065DEG 24KT 4057 9162

$$

HAASE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 21, 3:26 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 21, 3:26 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT MON JUN 21 2010

.SYNOPSIS...
REMAINING SCATTERED SHOWERS AND THUNDERSTORMS FROM LAST NIGHT/S MCS
THAT ROLLED OUT OF NEBRASKA ACROSS CENTRAL AND SOUTHERN IA...AND NRN
MO WERE EXITING OUT OF OUR FAR NW IL COUNTIES AT MID AFTERNOON.
SURFACE ANALYSIS AT 18Z INDICATED THE PRIMARY STATIONARY FRONT
REACHING FROM A LOW IN WESTERN KS EAST ACROSS NRN MO AND CENTRAL IL.
A WEAK MID LEVEL SHORTWAVE THAT WAS DRIVING THE CONVECTIVE
COMPLEX...WAS ANALYZED OVER EASTERN NEB AT 12Z. THIS AFTERNOON...WV
IMAGERY REVEALED A LARGE DRY SLOT AND LARGE CLEARING OF CLOUD COVER
PROGRESSING INTO WRN HALF OF IA BEHIND THIS FEATURE MOVING INTO SRN
WI. WIDELY SCATTERED THUNDERSTORMS WERE DEVELOPING IN CENTRAL
IA...WHERE AIRMASS IS LIKELY RECOVERING FOLLOWING THE MESOSCALE
SYSTEM.

&&

.SHORT TERM...TONIGHT AND TUESDAY...
CHALLENGE CONTINUES TO BE TARGETING PERIODS OF MOST ORGANIZED
CONVECTION AND HEAVY RAINFALL POTENTIAL THAT REMAINS CRITICAL DUE TO
THE ON-GOING RIVER FLOODING AND SATURATED CONDITIONS. SHORT TERM
MODELS REMAIN OF LIMITED USE WITH CONTINUED POOR HANDLING OF THESE
MESOSCALE SYSTEMS. TONIGHT...WILL COUNT ON ON-GOING WIDELY SCATTERED
THUNDERSTORMS DEVELOPING IN CENTRAL IA TO REMAIN SCATTERED AND
DISORGANIZED AS THEY APPEAR TO BE LACKING ANY STRONG SYNOPTIC
FORCING. WILL START OFF WITH SCATTERED WORDING THIS EVENING...THEN
SLIGHT TO LOW CHANCE POPS FROM N TO S LATER TONIGHT AS BROAD
SHORTWAVE RIDGING MOVES ACROSS THE AREA. BEST CHANCES FOR
ADDITIONAL DEVELOPMENT WITH ANY WEAK IMPULSES WILL BE ALONG THE LOW
LEVEL BOUNDARY ACROSS THE SOUTH AND FURTHER NORTH ALONG THE H8
BOUNDARY.

TUESDAY...WARM H7 TEMPERATURES OVERSPREAD THE REGION TO LIKELY CAP
CONVECTION AND HAVE LIMITED THUNDERSTORM CHANCES TO 20 TO 30 PERCENT
CHANCE RANGE. WILL HAVE A WEAK MID LEVEL SHORTWAVE...CURRENTLY
LIFTING NE ACROSS CO...BUT THIS WILL LIKELY TRIGGER MOST ORGANIZED
CONVECTION TO THE NORTH ACROSS WI AND MN. WITH THE WARMER
TEMPERATURES ALOFT...MIXING DOWN FROM ONLY H9 RESULTS IN HIGHS WELL
INTO THE UPPER 80S TO LOWER 90S. WITH DEWPOINTS LINGERING IN THE
LOWER 70S...HEAT INDICES WILL EASILY REACH INTO THE MID 90S TO
POSSIBLE 100 TO 105 RANGE BY AFTERNOON. OF COURSE THIS WILL BE
SOMEWHAT DEPENDENT ON CLOUD COVER. A HEAT ADVISORY MAY BE
NEEDED...MAINLY SOUTH OF I-80.
..SHEETS..

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...
TUESDAY NIGHT THROUGH WED...CONDITIONS BECOME MORE FAVORABLE FOR
MORE WIDESPREAD...ORGANIZED THUNDERSTORMS. WILL HAVE A POTENTIAL MCS
LATE TUE NIGHT INTO EARLY WED...THEN WITH THE PASSAGE OF A COLD
FRONT LATE WED TO PROVIDE FOCUS FOR THUNDERSTORMS...WHICH WILL
FINALLY EXIT THE REGION FOR A DRY THU AND FRI PERIODS.

SAT THROUGH MON...AFTER SHORT PERIOD OF NW FLOW...ZONAL AND POSSIBLY
MORE ACTIVE PATTERN LOOKS TO REDEVELOP. RETURN FLOW WILL PUSH
TEMPERATURES BACK INTO THE UPPER 80S TO LOWER 90S SAT AND SUN WITH
THUNDERSTORM CHANCES RETURNING SAT NIGHT THROUGH SUN NIGHT WITH
MEDIUM RANGE MODELS AGREEING ON A SHORTWAVE PASSAGE IN THIS TIME
FRAME. MONDAY BROUGHT IN DRY WITH CONTINUED ABOVE NORMAL LATE JUN
TEMPERATURES.
..SHEETS..

&&

.AVIATION...
AFTER DECAYING MCS CLEARS MOST TERMINAL SITES BY 20Z THIS
AFTERNOON...MAINLY VFR LEVEL WAKE DEBRIS CLOUDS LEFT THROUGH EARLY
EVENING. THERE WILL STILL BE THE POTENTIAL FOR LOCALIZED POCKETS OF
MVFR BKN CU OF 2K-3K FT IN SOME LINGERING SWATHS OF LLVL MOISTURE
CONVERGENCE THROUGH 00Z TUE WITH THE MLI AND BRL TERMINAL MORE
SUSCEPTIBLE TO THIS OCCURRENCE. WEAK SFC WAVE MOVING ACRS IA WILL
MAKE FOR VARIABLE SFC WINDS FROM SOUTHWEST...AND BACK TO THE
SOUTHEAST FROM TIME TO TIME THROUGH THE EVENING MAINLY AT 5-10 KTS.
WILL HAVE TO WATCH FOR NEW THUNDERSTORM DEVELOPMENT OFF TO THE WEST
TONIGHT THAT MAY EVENTUALLY TRACK EAST AND IMPACT THE TERMINALS
AGAIN. LATEST THINKING SUGGESTS THIS NEW DEVELOPMENT MAY BE FAR
ENOUGH WEST AND LATE ENOUGH THAT THE TERMINALS WILL REMAIN DRY UNTIL
MAYBE TUE MORNING. ANOTHER SCENARIO WOULD BE FOR SOME STORMS TO
DEVELOP OUT OF ENHANCED CU DECK UNDER LINGERING MCV OVER CENTRAL IA
ATTM AND GET INTO THE VCNTY OF THE LOCAL AVIATION SITES AS EARLY AS
THIS EVENING. IF STORMS HOLD OFF TONIGHT...THE MAIN AVIATION IMPACT
MAY COME FROM MVFR TO IFR LEVEL FOG IF SKIES CLEAR AND SFC WINDS GO
LIGHT. BEST CHANCE FOR THIS AFTER 05Z THROUGH 12Z TUE.
..12..

&&

.HYDROLOGY...
ADDITIONAL THUNDERSTORMS TONIGHT SHOULD REMAIN SCATTERED TO WIDELY
SCATTERED IN THE EVENING HOURS WITH UNFAVORABLE CONDITIONS FOR
LARGE...ORGANIZED COMPLEXES. MAY SEE ADDITIONAL DEVELOPMENT ALONG A
STALLED BOUNDARY ACROSS FAR NRN MO INTO W CENTRAL IL...WITH A LOW
POTENTIAL FOR ADDITIONAL TRAINING STORMS AND POSSIBLE FLASH FLOODING
OVER MOST VULNERABLE PARTS OF THE FORECAST AREA IN THE FAR SOUTH.
THE LATE AFTERNOON/EVENING THUNDERSTORMS MAY PRODUCE SHORT DURATION
HEAVY RAINFALL...BUT EVEN LOCALIZED RAINFALL AMOUNTS EXCEEDING 1
INCH DO NOT LOOK LIKELY. THUS...WITH LOW CONFIDENCE ON
AFOREMENTIONED TRAINING IN THE SOUTH...HAVE DROPPED THE FLASH FLOOD
WATCH THAT WAS EXTENDED TODAY TO 4 PM.

WILL HAVE A 24 TO 30 HOUR PERIOD OF FAVORABLE CONDITIONS FOR HEAVY
RAINFALL LATE TUE THROUGH WED AND WILL CONTINUE TO MONITOR THIS
TIMEFRAME CLOSELY. WITH RECENT CHALLENGES IN QPF AND CHANGING INPUT
INTO RIVER MODELS...THE MAGNITUDE OF ANTICIPATED FLOODING ON AREA
RIVERS CONTINUES TO BE ADJUSTED. THE GOOD NEWS IS THAT WITH THE
SEVERAL ROUNDS OF ANTICIPATED HEAVY RAINFALL LARGELY MISSING THE
AREA...OR REMAINING CONFINED TO LOWER COVERAGE THAN EXPECTED...THE
POTENTIAL FOR MAJOR FLOODING ON AREA RIVERS HAS DIMINISHED SOMEWHAT.
..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&
Hazardous weather outlook, Jun 21, 3:45 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 PM CDT MON JUN 21 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-222045-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
345 PM CDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE OUTLOOK
AREA. THE MAIN THREAT FROM THUNDERSTORMS WILL BE LOCALLY HEAVY
RAINFALL. THERE IS A LOW POTENTIAL FOR SEVERE THUNDERSTORMS AND
THE STORM PREDICTION CENTER HAS THE ENTIRE AREA IN A SLIGHT RISK.
THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY...BECOMING MORE
LIKELY TUESDAY NIGHT INTO WEDNESDAY. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS BOTH TUESDAY AND WEDNESDAY...WITH THE PRIMARY
SEVERE WEATHER THREAT BEING DAMAGING WINDS.

THERE WILL ALSO BE A POTENTIAL FOR HEAVY RAINFALL WITH
THUNDERSTORMS LATE TUESDAY THROUGH WEDNESDAY. WITH AREA SOILS
SATURATED FROM RECENT HEAVY RAINFALL...ADDITIONAL HEAVY RAIN MAY
LEAD TO FLASH FLOODING.

ON TUESDAY...VERY WARM AND HUMID CONDITIONS MAY PUSH HEAT INDEX
VALUES INTO THE RANGE OF 100 TO 105...ESPECIALLY SOUTH OF
INTERSTATE 80.

THERE WILL BE CHANCES FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA
SATURDAY NIGHT THROUGH SUNDAY NIGHT. HOWEVER...THE POTENTIAL FOR SEVERE
WEATHER OVER THE WEEKEND WILL NOT BECOME CLEAR UNTIL LATER IN THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT.

SHEETS

In the hours before

Special weather statement, Jun 21, 11:15 AM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1115 AM CDT MON JUN 21 2010

IAZ063>065-067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-
035-MOZ009-010-211815-
IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-
BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-
CLARK-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...
WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
1115 AM CDT MON JUN 21 2010

...LINE OF THUNDERSTORMS APPROACHING EASTERN IOWA AND NORTHEAST MISSOURI...

AT 1110 AM CDT DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS FROM ABOUT MARSHALLTOWN TO OTTUMWA AND THEN ON INTO
NORTHERN MISSOURI WEST OF KIRKSVILLE. THIS LINE OF THUNDERSTORMS
WAS MOVING EAST AT ABOUT 40 MPH.

THESE STORMS WILL PUSH ACROSS EASTERN IOWA...EXTREME NORTHEAST
MISSOURI AND WESTERN ILLINOIS THROUGH THE EARLY TO MID AFTERNOON
HOURS. SOME OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS TO 40 TO
50 MPH...SMALL HAIL AND BRIEF TORRENTIAL RAINS.

IF THREATENING WEATHER APPROACHES OR A WARNING IS ISSUED SEEK
SHELTER IN A STURDY BUILDING.

HAASE
Local storm report, Jun 21, 11:38 AM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1138 AM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HAIL             KEOKUK                  40.41N 91.40W
06/21/2010  E0.25 INCH       LEE                IA   TRAINED SPOTTER

&&
Local storm report, Jun 21, 12:12 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1212 PM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     FLASH FLOOD      3 NNE CHARLIE HEATH MEM 40.64N 91.74W
06/21/2010                   VAN BUREN          IA   TRAINED SPOTTER

            UPDATED INFORMATION. A TWO BLOCK STRETCH OF HIGHWAY 2 OR
            N. 4TH STREET IN FARMINGTON WAS FLOODED FROM RUNOFF FROM
            SHIMEK FOREST. THE WATER WAS 3 TO 4 INCHES DEEP. DEBRIS
            WAS WASHED ACROSS THE ROAD NEAR PEARL STREET. DELAYED
            REPORT. IN ADDITION...A 6 FOOT BY 9 FOOT SECTION OF STATE
            STREET BETWEEN 3RD AND 4TH STREETS WAS ERODED.

&&
Local storm report, Jun 21, 12:40 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1240 PM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     HAIL             4 NNE AUGUSTA           40.29N 90.92W
06/21/2010  M0.75 INCH       HANCOCK            IL   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL.

&&

DLS
Special weather statement, Jun 21, 4:10 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
410 PM CDT MON JUN 21 2010

IAZ088-089-098-099-ILZ025-212215-
DES MOINES-HENDERSON-HENRY-LEE-VAN BUREN-
410 PM CDT MON JUN 21 2010

...STRONG THUNDERSTORMS IN VAN BUREN COUNTY...

AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BENTONSPORT/VERNON...OR NEAR
KEOSAUQUA...MOVING EAST AT 35 MPH. THIS STORM MAY PRODUCE WIND GUSTS
OVER 50 MPH...HEAVY RAIN AND HAIL.

* THE THUNDERSTORM WILL BE NEAR...
  HILLSBORO AROUND 425 PM CDT...
  SALEM AROUND 430 PM CDT...
  PILOT GROVE AROUND 435 PM CDT...
  ST. PAUL AROUND 440 PM CDT...
  LOWELL AROUND 445 PM CDT...
  DANVILLE AND MIDDLETOWN AROUND 500 PM CDT...

LAT...LON 4104 9105 4077 9097 4065 9194 4083 9200
TIME...MOT...LOC 2110Z 257DEG 31KT 4076 9184

HAASE
Local storm report, Jun 21, 4:31 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
431 PM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TORNADO          2 N BONAPARTE           40.73N 91.80W
06/21/2010                   VAN BUREN          IA   LAW ENFORCEMENT

            RESERVE OFFICER OBSERVED TORNADO NORTH OF W40 MOVING
            NORTHEAST.

&&

LEGRO

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:46 AM CDTFlash Flood WarningDVNHancock, Henderson6 hr
Jun 21, 6:59 AM CDTSpecial Weather StatementDVNPutnam61 min
Jun 21, 4:36 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson54 min
Jun 21, 5:23 PM CDTFlash Flood WarningDVNHancock, Henderson4 hr
Jun 21, 5:36 PM CDTTornado WarningDVNHancock, Henderson39 min
Jun 21, 6:13 PM CDTTornado WarningDVNHancock, McDonough47 min
Jun 21, 6:44 PM CDTTornado WarningDVNHancock, McDonough46 min
Jun 21, 6:58 PM CDTSevere Thunderstorm WarningDVNCarroll, Whiteside62 min
Jun 21, 6:59 PM CDTTornado WarningDVNMcDonough46 min
Jun 21, 3:25 AM CDTFlash Flood WarningDVNVan Buren6 hr
Jun 21, 4:10 PM CDTSpecial Weather StatementDVNDes Moines, Van Buren65 min
Jun 21, 4:12 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Lee, Van Buren63 min
Jun 21, 4:26 PM CDTTornado WarningDVNDes Moines, Henry, Lee, Van Buren49 min

Nearby

Tornado Warnings in Illinois, 2010Tornado Warnings in Iowa, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.